Maryland, 2010Flash Flooding and Flood in Maryland, September 30, 2010
September 30, 2010 · NWS LWX · 31 events in 7 counties and zones
A corridor of moisture funnelled up the eastern seaboard. Bands of heavy rain began to rapidly move into Maryland just after midnight on Thursday morning, September 30.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A corridor of moisture funnelled up the eastern seaboard. Bands of heavy rain began to rapidly move into Maryland just after midnight on Thursday morning, September 30. After the initial low pressure passed north of the area late Thursday morning after producing up to 8 inches of rain across portions of Maryland and numerous reports of flash flooding, a brief lull in precipitation occurred Thursday afternoon, before the remnant circulation of former Tropical Storm Nicole moved up the Delmarva Peninsula, reinvigorating heavy rainfall. Storm total rainfall exceeded one foot across many areas along the shore of the Chesapeake Bay, with reported measurements of over 14 inches in several locations in St. Mary’s County, MD. Hundreds of roads were closed due to high water across the area, and high water rescues and roadway washouts were frequent. There no reported injuries or deaths. At Baltimore-Washington International, the rainfall amount of 6.02 on September 30 was the 2nd highest daily total ever recorded, with only August 23, 1933 receiving a higher amount in a single calendar day. Events associated with this episode continued into October 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 30, 4:14 AM EST, 8 minutes earlier.
Area forecast discussion, Sep 30, 4:14 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
514 AM EDT THU SEP 30 2010
.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN NORTH CAROLINA WILL MOVE INTO
SOUTHEAST VIRGINIA THIS MORNING AND INTO NEW YORK STATE TONIGHT. DEEP
TROPICAL MOISTURE WILL BE DRAWN INTO THIS SYSTEM...BRINGING HEAVY
RAIN TO MUCH OF THE AREA TODAY. HIGH PRESSURE WILL BUILD INTO THE
REGION DURING THE WEEKEND. A COLD FRONT MAY PASS THROUGH SUNDAY
MORNING.
&&
.NEAR TERM /TODAY/...
06Z IAD SNDG IS AVBL. A TOR WATCH IS IN EFFECT UNTIL 1 PM FOR THE
EASTERN 1/3 OF OUR CWA INCLUDING DC/BALT AND ALL OF OUR WATERS. A
FLASH FLOOD WARNING IS IN EFFECT FOR THE SERN 1/4 OF OUR CWA
INCLUDING DC.
HEAVIER PCPN NOW MOVG INTO THE SPOTSY/KING GEORGE AREA WL BE
TRACKING ACROSS THE MAJORITY OF THE CWA B4 DAYBREAK. NO REPORTS OF
FLDG AS OF YET. WE ARE MONITORING..
HIGH PRECIPITABLE WATERS AND SOME TRAINING WILL PROMOTE A FLASH
FLOOD THREAT AND FLASH FLOOD WATCH CONTINUES THROUGH THE DAY.
WINDS IN THE LOW LEVELS STRENGTHEN NEAR THE BAY TDA AS THE LOW
TRACKS CLOSER TO THE RGN. WIND ADVISORY IN EFFECT ACROSS LOWER
SOUTHERN MARYLAND NEAR THE BAY.
GUSTY WINDS MAY OBVIOUSLY BE HIGHER IN CONVECTIVE ELEMENTS
ANYWHERE ACROSS THE CWA...ALTHOUGH CONVECTIVE ELEMENTS ARE MOST
LIKELY NEAR THE INTERSTATE 95 CORRIDOR AND POINTS EAST. WIND
FIELDS TODAY COULD POSE A THREAT FOR DAMAGING WINDS AND A THREAT
FOR AN ISOLATED TORNADO/WATERSPOUT IN THE ERN PART OF THE CWA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE COASTAL LOW WILL CONTINUE TO EXIT THE MID-ATLANTIC REGION THU
EVE. ANY LINGERING SHOWERS SHOULD BE LIGHT DURING THE EVE AS THE
LIFT/MOISTURE AIDED BY THE SLY LLJ PUSHES NORTH AND EAST OF THE
AREA TOWARD NEW ENGLAND. ONCE THE SFC COLD FRONT AND H8-H7 TROUGH
AXIS PUSH THRU THE REGION...NWLY FLOW ADVECTING IN DRIER AIR WILL
CUT OFF PRECIP CHANCES. HOWEVER...UPSLOPE-INDUCED RAIN SHOWERS MAY
CONTINUE ACROSS THE WRN SLOPES OF THE ALLEGHENY FRONT THRU ERY FRI
MRNG.
UPPER TROUGH AXIS WILL PROGRESS THRU THE AREA FRI. NWLY FLOW BEHIND
THE TROUGH AXIS WILL USHER IN DRIER AND COOLER AIR TO THE REGION AS
HIPRES BUILDS FROM THE WEST. PERIODS OF CLDS EXPECTED FRI WITH
ENOUGH LIFT IN THE CYCLONIC FLOW REGIME. HIGH TEMPS FRI GENERALLY
WILL BE IN THE LM70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGH RE-AMPLIFIES OVER THE ERN US THIS WEEKEND AS A TRAILING
SHORTWAVE TROUGH DIGS ACROSS THE GREAT LAKES REGION. AS THE TROUGH
AXIS SWINGS THRU...INCREASING LIFT COULD SUPPORT SHOWERS SAT NGT INTO
SUN...ESPECIALLY OVER THE WRN MTNS. LACK OF A MOISTURE SOURCE AND
DOWNSLOPING FLOW SHOULD LIMIT COVERAGE AND INTENSITY OF ANY SHOWERS
THAT DO DEVELOP.
MODELS DIVERGE ON THE LARGE-SCALE WEATHER PATTERN ACROSS THE ERY AND
MID-PART OF NEXT WEEK...RANGING FROM A CUTOFF LOW ACROSS THE ERN US
/E.G. 00Z ECMWF/ TO A LARGE RIDGE OVER THE SAME AREA /E.G.12Z GFS-
GEFS RUNS/. WITH SUCH A DIFFERENCE IN SOLUTIONS...WILL LEAN TOWARD
THE HPC-PREFERRED ECMWF SOLUTION FOR NEXT WEEK.
GENERAL TROUGHING ACROSS THE EAST WILL REINFORCE THE COOLER AIR
ACROSS THE AREA. HIGH TEMPERATURES THIS WEEKEND INTO ERY NEXT WEEK
SHOULD RANGE FROM 5 TO 10 DEGREES F BELOW CLIMO. UNDER THE RIGHT
RADIATIONAL COOLING CONDITIONS SUN NGT AND MON NGT...TEMPS COULD
DROP INTO THE LM30S ACROSS THE WRN SLOPES OF THE ALLEGHENY
FRONT/POTOMAC HIGHLANDS...LEADING TO FROST/FREEZE CONCERNS.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
HVY RAFL XPCTD AT ALL TAF SITES TDA W/ IFR/LIFR CONDS THRU THE
DAYLGT HRS. LOW LEVEL WIND SHEAR CAN BE EXPECTED DUE TO A STRONG
LOW LEVEL JET A COUPLE THOUSAND FEET ABOVE THE GROUND. EXPECT
MODERATE TO SEVERE TURBULENCE.
CIGS MAY REMAIN IN IFR INTO THE EVENING UNTIL RAIN COMPLETELY
MOVES OUT.
CIGS/VSBYS WILL CONTINUE TO IMPROVE THU EVE AS THE LOW MOVES
NORTHEAST OF THE REGION. A COLD FRONT WILL MOVE THRU THE REGION THU
NGT. BREEZY NW WINDS AROUND 10 TO 15 KT WITH GUSTS TO 25 KT ARE
EXPECTED FOR FRI. OTHERWISE NO AVIATION CONCERNS FOR THE WEEKEND
ATTM WITH DRY CONDITIONS.
&&
.MARINE...A TOR WATCH IS IN EFFECT UNTIL 1 PM FOR ALL OF OUR
WATERS. WE HV ISSUED THE GALE WRNG FOR THE LOWER PTMC AND CHES
BAY.
SOLID SMALL CRAFT ADVISORY OCCUR ON THE UPPER TIDAL POTOMAC. RAIN
WILL REDUCE VSBYS BELOW 1 NM AT TIMES TDA...AND ISOLATED
THUNDERSTORMS COULD ALSO PRODUCE LOCALLY STRONGER WINDS AND
PERHAPS EVEN A WATERSPOUT LATE TONIGHT INTO THURSDAY. IN OTHER
WORDS - A GOOD DAY NOT TO BE ON THE WATERS.
LOW PRESSURE MOVES NORTHEAST BY THIS EVENING...ALLOWING RAIN TO END
AS A FRONT ALSO MOVES THROUGH THE AREA WITH A WIND SHIFT.
SCA CONDITIONS MAY CONTINUE INTO FRI AND FRI NGT...ESPECIALLY
ACROSS THE MAIN CHANNEL OF THE CHSPK BAY...WHERE NLY CHANNELING
WOULD ENHANCE THE FLOW. HIPRES BUILDS TOWARD THE WATERS FRI INTO
THE WEEKEND...RESULTING IN LIGHT FLOW.
&&
.HYDROLOGY...
NO REPORTS OF FLDG FM THE EOC'S IN VCNTY OF I-95 S OF DC YET.
FLASH FLD WATCH CONTS. CURRENT FCSTD EVOLUTION FOCUSES ON PCPN
ENHANCEMENT ALONG BLUE RDG...WHERE CNVGNC WILL BE MAXIMIZED ALONG
INVERTED SFC TROF AND UPSLP FLOW WILL ENHANCE LIFT. ALONG AND E OF
BLUE RDG MTNS...WDSPRD 2-5 INCHES. AMTS XPCD THRU THIS AFTN. WHERE
TERRAIN ENHANCES PCPN RATES...OR MESOSCALE BANDING DVLPS...AMTS
MAY BE LCLLY HIGHER. LOWEST PCPN AMTS /UP TO ONE INCH/ XPCD IN FAR
WRN ZONES OF POTOMAC HIGHLANDS...WHERE UPSLP FLOW WILL BE WEAKER
AND ARRIVAL OF DRY SLOT THU WILL BRING A MORE RAPID END TO PCPN.
&&
.TIDES/COASTAL FLOODING...
TIDE LVLS STILL HV NOT INCRSD ABV NRML. HOWEVER GIVEN LO LVL SERLY
FLOW WE'RE STILL XPCTG TIDES TO INCRS TO 1-2 FT ABOVE NORMAL FOR
TODAY. THIS WOULD CAUSE MINOR TIDAL FLOODING. A COASTAL FLOOD
ADVISORY IS IN EFFECT.
ADZY MAY NEED TO BE EXTENDED THU NGT AND FRI ALONG POTOMAC RVR TO
ACCOUNT FOR SGFNT ENHANCEMENT TO RVR LVLS FROM FRESHWATER
CONTRIBUTION.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ003>007-009>011-
013-014-016>018-502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ007-
011-013-014-016>018.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ014-017-018.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ021-025>031-
036>040-042-050>057-501-502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
VAZ052>055-057.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ050>055-502-504.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY
FOR ANZ530>534-537>543.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ535.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ536.
&&
PRODUCTS...WOODY!Hazardous weather outlook, Sep 30, 2:58 AM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 AM EDT THU SEP 30 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
011000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
358 AM EDT THU SEP 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY
A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE OUTLOOK AREA.
PLEASE REFER TO THE LATEST HAZARD PRODUCT /FFALWX/ FOR DETAILS.
A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE UPPER POTOMAC. PLEASE REFER TO THE LATEST HAZARD PRODUCT
/MWWLWX/ FOR DETAILS.
A WIND ADVISORY IS IN EFFECT FOR COASTAL PORTIONS OF SOUTHERN
MARYLAND. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
DETAILS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR EASTERN
MARYLAND...THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. ANY
THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER AND MAY BE CONTINUED ON
FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY. PLEASE RELAY REPORTS OF
HAZARDOUS WEATHER PROMPTLY TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-011000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
358 AM EDT THU SEP 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY
A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE AREA.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY
MAIN STEM RIVER FLOODING MAY OCCUR LATE TONIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY. PLEASE RELAY REPORTS
OF HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE.
Flash Flood, St. Mary'S
- When
- September 30, 4:22 AM EST to 9:15 AM EST
- Where
- St. Mary'S County, 0.69 mi N of Beauvue to 1.08 mi S of Beauvue
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.260, -76.630
Water was reported over Route 244. At the time of the report, rain gages in the area had measured up to 7 of rainfall.
Flash Flood, Calvert
- When
- September 30, 4:31 AM EST to 12:30 PM EST
- Where
- Calvert County, 0.69 mi N of North Beach to 0.22 mi NW of North Beach
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.710, -76.530
Several roads were flooding in North Beach. At the time of the report, a rain gage measured 6.30 near the event.
Flash Flood, Baltimore
- When
- September 30, 5:00 AM EST to 6:00 AM EST
- Where
- Baltimore County, 1.36 mi NE of Dundalk to 1.56 mi ENE of Dundalk
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 39.284, -76.502
North Point Road was closed between German Hill Road and Willow Road. A mesonet site measured 8.47 inches of rain near the event.
Flash Flood, Montgomery
- When
- September 30, 6:14 AM EST to 9:15 AM EST
- Where
- Montgomery County, 0.3 mi W of Friendship Hgts to 0.89 mi WSW of Friendship Hgts
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 38.970, -77.086
Southbound lanes of Wisconsin Avenue were closed. A rain gage near the area measured 3.72 inches.
Flash Flood, St. Mary'S
- When
- September 30, 6:20 AM EST to 9:15 AM EST
- Where
- St. Mary'S County, 1.09 mi WNW of Redgate to 0.57 mi N of Beauvue
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.278, -76.617
Medley's Neck Road was closed due to flooding. A rainfall report of 10.64 inches was received near the area.
Flash Flood, Anne Arundel
- When
- September 30, 6:30 AM EST to 9:15 AM EST
- Where
- Anne Arundel County, 0.72 mi NNW of Lusby Xrds to 0.65 mi ESE of Crofton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.990, -76.603
Route 450 was closed due to high water at Huntwood Drive. A rain gage in the area measured 9.79 inches.
Flash Flood, Baltimore
- When
- September 30, 8:00 AM EST to 11:15 AM EST
- Where
- Baltimore County, 1.27 mi ENE of Dundalk to 1.4 mi NE of Dundalk
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.280, -76.500
Spotter observed 6 to 12 inches of flowing water over Merritt Blvd. A rain gage in the area measured 8.51 inches.
Flood, Anne Arundel
- When
- September 30, 9:30 AM EST to 3:30 PM EST
- Where
- Anne Arundel County, 0.69 mi N of Arnold to 1.19 mi WNW of Arnold
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.040, -76.500
One foot of standing water was observed on southbound Maryland Route 2 at the junction with Route 50 and Route 450. A rainfall report of 10.49 was also received from the area.
Flash Flood, Montgomery
- When
- September 30, 10:00 AM EST to 2:15 PM EST
- Where
- Montgomery County, 0.69 mi N of Takoma Park to 0.85 mi N of Takoma Park
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.980, -77.000
Flash flooding was reported along Sligo Creek Parkway. A rainfall report from the area was received of 5.57 inches.
Flash Flood, Baltimore
- When
- September 30, 12:30 PM EST to 4:15 PM EST
- Where
- Baltimore County, 1.27 mi ENE of Poplar to 0.71 mi N of Poplar
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.360, -76.430
Spotter observed 10300 block of Route 40 closed due to flash flooding. Rain gage in the area measured 9.52 inches of rain.
Flash Flood, Baltimore
- When
- September 30, 12:30 PM EST to 4:15 PM EST
- Where
- Baltimore County, 0.69 mi N of Poplar to 0.76 mi NW of Poplar
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.360, -76.450
Route 7 was closed just west of Campbell Blvd. A rain gage in the region measured 10.17 of rain.
Flash Flood, Frederick
- When
- September 30, 12:45 PM EST to 3:15 PM EST
- Where
- Frederick County, 1.74 mi WNW of Sams Creek to 1.51 mi WNW of Sams Creek
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.510, -77.130
Maryland Route 31 was closed at the bridge over Sams Creek, which was overflowing its banks. A rain gage in the area observed 4.60 inches of rain.
Flash Flood, Frederick
- When
- September 30, 12:45 PM EST to 4:15 PM EST
- Where
- Frederick County, 0.87 mi NE of Utica to 0.93 mi NE of Utica
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.540, -77.390
Intersection of Bottomly Road and Wilhide Road was closed due to flash flooding. A rain gage in the area measured 4.34 inches.
Flash Flood, St. Mary'S
- When
- September 30, 3:00 PM EST to 3:30 PM EST
- Where
- St. Mary'S County, 0.69 mi N of St Inigoes to 0.77 mi N of St Inigoes
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.160, -76.400
Route 5 was closed at Villa Road. A rain gage in the area observed 14.07 inches.
Flash Flood, St. Mary'S
- When
- September 30, 3:00 PM EST to 3:30 PM EST
- Where
- St. Mary'S County, 0.88 mi SW of Park Hall Arpt to 0.5 mi WSW of Park Hall Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.220, -76.460
Route 5 was closed at Willows Road. A rainfall report of 13.80 was received from the area.
Flash Flood, St. Mary'S
- When
- September 30, 3:00 PM EST to 3:30 PM EST
- Where
- St. Mary'S County, 0.88 mi SE of Great Mills to 0.9 mi SE of Great Mills
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.220, -76.490
Flat Iron Road was closed. An AWOS site measured 13.01 of storm total rainfall.
Flash Flood, St. Mary'S
- When
- September 30, 3:00 PM EST to 3:30 PM EST
- Where
- St. Mary'S County, 0.69 mi N of Great Mills to 0.5 mi N of Great Mills
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.240, -76.500
Route 5 was closed in Great Mills. A rain gage in the area measured 12.97 inches.
Flash Flood, St. Mary'S
- When
- September 30, 3:00 PM EST to 3:30 PM EST
- Where
- St. Mary'S County, 0.7 mi N of Great Mills to 1.79 mi SSW of California
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.240, -76.499
Indian Bridge Road was closed. An AWOS site in the area observed a storm total of 12.87 inches.
Flash Flood, St. Mary'S
- When
- September 30, 3:00 PM EST to 3:30 PM EST
- Where
- St. Mary'S County, 0.88 mi NW of Redgate to 0.46 mi WNW of Redgate
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.280, -76.610
Intersection of Route 5 and Route 244 closed. An observer in the area reported 12.21 inches of rain.
Flash Flood, Howard
- When
- September 30, 3:00 PM EST to 5:15 PM EST
- Where
- Howard County, 0.87 mi NW of Hanover to 0.9 mi WSW of Hanover
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.190, -76.740
Flash Flooding was reported in the vicinity of Race Road, Furnance Road, and Park Center Drive. A rainfall report of 6.18 inches was received from the area.
Flash Flood, Calvert
- When
- September 30, 4:00 PM EST to 8:15 PM EST
- Where
- Calvert County, 0.88 mi NW of Appeal to 0.36 mi NW of Appeal
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.380, -76.460
Mill Bridge Road was closed due to water flowing over the bridge. A cooperative observer measured 13.48 inches of rain in the region.
Flash Flood, Baltimore
- When
- September 30, 5:00 PM EST to 6:15 PM EST
- Where
- Baltimore County, 0.53 mi E of Essex to 0.44 mi ENE of Essex
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.320, -76.470
Mace Avenue was closed due to flash flooding at the Southeast Freeway. A mesonet site in the area observed 8.60 inches of rain.
Flash Flood, Baltimore
- When
- September 30, 5:00 PM EST to 6:15 PM EST
- Where
- Baltimore County, 0.12 mi WNW of Stemmers Run to 0.22 mi W of Stemmers Run
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.331, -76.472
The intersection of Glider Drive and Rossville Blvd. was closed. A rain gage in the area measured 7.90 inches of rainfall.
Flash Flood, Baltimore
- When
- September 30, 5:00 PM EST to 6:15 PM EST
- Where
- Baltimore County, 0.09 mi W of Stemmers Run to 0.03 mi NW of Stemmers Run
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.330, -76.472
Orems Road was closed at Sunnyside Lane. Rainfall reported in the region included a 7.68 total near the event.
Flash Flood, Anne Arundel
- When
- September 30, 6:56 PM EST to 9:15 PM EST
- Where
- Anne Arundel County, 1.12 mi S of Rivera Beach to 1.06 mi S of Rivera Beach
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.154, -76.518
Geneva Road was closed at Fort Smallwood Road. A rain gage in the area measured 11.52 inches of rain.
Flash Flood, Montgomery
- When
- September 30, 7:00 PM EST to 10:15 PM EST
- Where
- Montgomery County, 0.88 mi SW of Georgetown Jct to 0.51 mi WSW of Georgetown Jct
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.990, -77.060
Rock Creek was out of its banks and flooding portions of Beach Drive. A rainfall report was received from the area of 5.43.
Flash Flood, Calvert
- When
- September 30, 9:17 PM EST to 11:30 PM EST
- Where
- Calvert County, 1.48 mi SSE of Stoakley to 1.33 mi ENE of Barstow
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.550, -76.590
Flash flooding was reported at Prince Frederick. A rain gage in Prince Frederick totaled 9.48 inches.
Flash Flood, Frederick
- When
- September 30, 9:30 PM EST to 11:30 PM EST
- Where
- Frederick County, 0.69 mi N of Frederick to 0.29 mi ESE of Feagaville
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.430, -77.420
Flash flooding was reported at various locations across the county. Rain gage reports from the area included one on 4.02.
Flash Flood, Baltimore
- When
- September 30, 9:59 PM EST to 11:15 PM EST
- Where
- Baltimore County, 1.82 mi ENE of Baltimore Highlands to 1.99 mi ENE of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.239, -76.618
West Patapsco Road was closed due to flash flooding. Rain gages in the area measured as much as 8.06.
Flash Flood, Howard
- When
- September 30, 10:15 PM EST to 11:15 PM EST
- Where
- Howard County, 2.34 mi NW of Dorsey to 2.07 mi N of Waterloo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.205, -76.780
Meadowridge Drive was closed. A rainfall report of 4.70 was observed near the area.
Flash Flood, Anne Arundel
- When
- September 30, 11:00 PM EST to 11:59 PM EST
- Where
- Anne Arundel County, 1 mi ESE of Green Haven to 0.85 mi WSW of Green Haven
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.124, -76.533
Numerous basements were flooded in the area. A rainfall total from the area was reported at 9.90 inches.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 30, 20101 death · $50,000 · 5 events
- Flash Flooding and Flooding in Virginia, September 30, 2010$3.1 million · 42 events
- Flash Flooding and Damaging Wind in New York, September 30, 2010$527,000 · 50 kt wind · 6 events
- Strong Wind in New York, September 30, 2010$450,000 · 6 events
- Strong Wind in Connecticut, September 30, 2010$500,000 · 1 event
- Flooding in New York, September 30, 2010$174,000 · 22 events
- Flooding in New York, September 30, 2010$250,000 · 2 events
- Flash Flooding in North Carolina, September 30, 2010$65,000 · 5 events
- Strong Wind in New Jersey, September 30, 2010$28,000 · 16 events
- Damaging Winds in Virginia, September 30, 20101 injured · $28,000 · 50 kt wind · 7 events
- Flash Flooding in Virginia, September 30, 201031 events
- Flash Flooding in Pennsylvania, September 30, 2010$35,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257331, 257334, 257338, 257340, 257343, 257345, 257348, 257349, 257350, 257351, 257352, 257353, 257355, 257356, 257357, 257358, 257359, 257360, 257361, 257362, 257363, 257365, 257368, 257369, 257398, 257399, 257400, 257401, 257403, 257404, 257405.